Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 142, NWS Lake Charles, LA

August 3, 2008Vernon Parish, Louisiana; Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 3, 2008, 3:41 PM CDT for Vernon Parish, Louisiana; Jasper County, Newton County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2008, 3:41 PM CDT (20:41 UTC)
Expired
Aug 3, 2008, 4:15 PM CDT
In force
34 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Vernon Parish, LA, Jasper County, TX, Newton County, TX

What was reported inside it

TimeReportWhereRemark
Aug 3, 3:55 PM CDTTSTM WND DMGBurkeville, TXTREES AND POWER LINES DOWN WITH SOME ACROSS AREA ROADWAYS. REPORTED BY NEWTON COUNTY SHERIFF OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 1:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
1831 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 032041
SVRLCH
LAC115-TXC241-351-032115-
/O.NEW.KLCH.SV.W.0142.080803T2041Z-080803T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT SUN AUG 3 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
   THIS INCLUDES JASPER...
  NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
   THIS INCLUDES...TOLEDO BEND DAM...BURKEVILLE...
  EXTREME WESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...

* UNTIL 415 PM CDT

* AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF TOLEDO BEND
  DAM TO 9 MILES EAST OF BURKEVILLE...AND MOVING WEST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BURKEVILLE BY 350 PM CDT...
  JASPER BY 415 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3091 9343 3084 9406 3111 9412 3112 9405
      3115 9404 3117 9390 3119 9363 3118 9358
      3121 9355 3125 9355 3128 9353 3129 9351
TIME...MOT...LOC 2041Z 083DEG 30KT 3127 9362 3098 9356

$$

SHAMBURGER
2 follow-up statements
000 
WWUS54 KLCH 032056
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 PM CDT SUN AUG 3 2008

LAC115-032105-
/O.CAN.KLCH.SV.W.0142.000000T0000Z-080803T2115Z/
VERNON LA-
355 PM CDT SUN AUG 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL VERNON
PARISH IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3117 9359 3104 9353 3102 9358 3090 9357
      3084 9406 3110 9412 3111 9410 3112 9405
      3115 9404 3115 9401 3119 9363
TIME...MOT...LOC 2055Z 083DEG 30KT 3120 9371 3096 9365

$$

TXC241-351-032115-
/O.CON.KLCH.SV.W.0142.000000T0000Z-080803T2115Z/
NEWTON TX-JASPER TX-
355 PM CDT SUN AUG 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN JASPER AND NORTHERN NEWTON COUNTIES...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF TOLEDO 
BEND DAM TO BURKEVILLE...MOVING WEST AT 34 MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  WIERGATE BY 400 PM CDT...
  FARRSVILLE BY 405 PM CDT...
  HOLLY SPRINGS...JAMESTOWN...AND BROOKELAND BY 410 PM CDT...
  JASPER BY 415 PM CDT...

IF ON OR NEAR SAM RAYBURN LAKE...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3117 9359 3104 9353 3102 9358 3090 9357
      3084 9406 3110 9412 3111 9410 3112 9405
      3115 9404 3115 9401 3119 9363
TIME...MOT...LOC 2055Z 083DEG 30KT 3120 9371 3096 9365

$$

SHAMBURGER
000 
WWUS54 KLCH 032107
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 PM CDT SUN AUG 3 2008

TXC241-351-032115-
/O.CON.KLCH.SV.W.0142.000000T0000Z-080803T2115Z/
NEWTON TX-JASPER TX-
406 PM CDT SUN AUG 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN JASPER AND NORTHERN NEWTON COUNTIES...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF BROOKELAND
TO JAMESTOWN...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
BURKEVILLE TO 5 MILES NORTH OF NEWTON...MOVING WEST AT 42 MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  BROOKELAND...JASPER AND 8 MILES EAST OF SAM RAYBURN DAM BY 415 PM
  CDT...

IF ON OR NEAR SAM RAYBURN LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3090 9357 3084 9406 3110 9412 3111 9410
      3112 9405 3115 9404 3119 9368 3118 9364
      3118 9363
TIME...MOT...LOC 2106Z 075DEG 36KT 3115 9388 3091 9382

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:15 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 3, 1:15 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
115 PM CDT SUN AUG 3 2008

.UPDATE...SPC SVR TSTM WATCH #801 VALID UNTIL 8 PM FOR ALL EXCEPT
LOWER ACADIANA. LAFAYETTE IS NOT INCLUDED IN THIS WATCH. WILL BE
ISSUING ZONE UPDATE SHORTLY.

&&

.DISCUSSION...DESCENDING SUBTROPICAL JET HAS MOST OF THE AREA IN A
FAVORABLE LEFT FRONT QUADRANT OR EXIT REGION. THIS AGEOSTROPHIC
FLOW WILL ADD LIFT TO COVECTION ALREADY UNDERWAY AND MOVING INTO
CENTRAL LOUISIANA AND THE LAKES AREA OF SE TX. STORMS WILL MOVE
SW. WET MICROBURSTS ARE THE PRIMARY HAZARD.

&&

.PREV DISCUSSION... /ISSUED 1132 AM CDT SUN AUG 3 2008/

UPDATE...ISSUED A SMALL CRAFT ADVISORY FOR INCREASING WINDS OVER
THE COASTAL WATERS EAST OF CAMERON BEGINNING MONDAY MORNING. THIS
IS IN RESPONSE TO WHAT IS NOW A TROPICAL LOW WHICH WILL MOVE
ACROSS OUR COASTAL WATERS MONDAY INTO TUESDAY.

PREV DISCUSSION... /ISSUED 1024 AM CDT SUN AUG 3 2008/

UPDATE...ADJUSTED POPS UPWARD FOR INTERIOR SE TX AND WESTERN
PORTIONS OF CEN LA AS WELL AS S CEN LA. TWEAKED TEMPS UPWARD FOR
ALL EXCEPT CEN LA WHERE I LOWERED TEMPS A BIT FOR ALEXANDRIA.

DISCUSSION...THE RAPIDLY MOVING THUNDERSTORM COMPLEX HAS PROGRESSED
SOUTHEAST INTO THE COASTAL WATERS WHERE IT IS WEAKENING. NOTED
THETA RIDGING PERSISTING FROM LAST NIGHT AS WELL AS THE AREA UNDER
A LEFT FRONT QUADRANT OF A DESCENDING SUBTROPICAL JETLET (LEFT
EXIT REGION). FORECAST SOUNDINGS CONTINUE TO MAX OUT ON
INSTABILITY AND MOISTURE BUT SINCE CONVECTIVE TEMPS ARE SO HIGH
(98) AND AIRMASS HAS BEEN WORKED OVER (MUCH CLUTTER ON THE RADAR),
WILL CHOOSE TO INITIATE AFTERNOON TSTMS LATE AROUND 19Z (2 PM).
A TROPICAL DISTURBANCE STATEMENT OUT OF TPC NOW SHOWS AN AREA OF
LOW PRESSURE HAS FORMED ABOUT 150 MILES SOUTH OF PENSACOLA.
CONDITIONS ARE MARGINALLY FAVORABLE FOR DEVELOPMENT. AN AIR FORCE
RESERVE ACFT WILL BE INVESTIGATING. TEXAS AND WESTERN LA COASTS
REMAIN IN PLAY FOR SOME KIND OF LANDFALL EARLY TUESDAY. ONLY
CONFIDENCE AT THIS TIME IS FOR INCREASING PRECIP AND TIDES WITH
WINDS TO SCA CRITERIA FOR THE COASTAL WATERS. STAY TUNED.

PREV DISCUSSION... /ISSUED 549 AM CDT SUN AUG 3 2008/

DISCUSSION...PLATE QUITE FULL THIS MORNING WITH DECAYING MCS
RACING SOUTHWEST THROUGH THE AREA...GENERATING NUMEROUS REPORTS OF
40 TO 45 MPH WINDS. WORST OF THIS WEATHER WILL BE WELL INTO THE
COASTAL WATERS BY THE START OF MY FIRST PERIOD...SO HAVE UTILIZED
PRE-FIRST PERIOD WORDING IN THE ZFP FOR THE EARLY RISERS.

ONE QUESTION FOR TODAY IS WHAT IMPACT THIS SYSTEM HAS ON AFTERNOON
TEMPERATURES...DEWPOINTS...AND THUS HEAT INDEX VALUES. BIT OF A
CONUNDRUM HERE AS THE RECENTLY RAINED UPON GROUND MAY HELP HOLD
TEMPERATURES DOWN...WHILE INCREASING THE DEWPOINTS AND THUS
RESULTING IN HIGHER HEAT INDICES. BASIC THINKING IS THAT WITH THE
EARLY MORNING PASSAGE...CLOUDS OVER NORTHEAST ZONES WILL HAVE
SUFFICIENT OPPORTUNITY TO CLEAR OUT...AND HAVE CONTINUED WILL AOA
100 DEGREE READINGS FOR AFTERNOON HIGHS. SOUTHWEST ZONES WILL
CONTEND WITH THE LINGERING CLOUD COVER LONGER...SO HAVE CUT UNDER
YESTERDAYS MAX READINGS BY A COUPLE OF DEGREES. AS FOR SFC
DEWPOINTS...WE WILL CERTAINLY BE STARTING OFF THE DAY WITH LOWER
READINGS THANKS TO THE MCS...BUT AGAIN...THEIR BEHAVIOR BY
AFTERNOON WILL BE CRUCIAL IN DETERMINING WHETHER A HEAT ADVISORY
IS WARRANTED...AND THE DAYSHIFT WILL BE IN A BETTER POSITION TO
SEE HOW ALL OF THESE PARAMETERS EVOLVE THROUGH THE DAY.

ATTENTION THEN TURNS TO POTENTIAL FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT THIS AFTERNOON/EVENING. NAM...4KM WRF...AND ECMWF
SUGGEST ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AS VORT LOBE
ROUNDS THE RIDGE LATE THIS AFTERNOON/EVENING. HAVE INCREASED POPS
TO A CHANCE FOR TODAY AND TONIGHT.

REGARDING THE AREA OF DISTURBED WEATHER OVER THE NORTH CENTRAL
GULF. WHETHER...AND HOW MUCH...THIS SYSTEM DEVELOPS FROM A
TROPICAL STAND POINT IS STILL UNCERTAIN. THE ENVIRONMENT IS AT
BEST MARGINALLY FAVORABLE ATM...BUT IS FORECAST TO IMPROVE SOME
OVER THE NEXT 24 HRS. AGAIN...THERE WILL BE A SMALL SPATIAL AND
TEMPORAL WINDOW FOR SOMETHING TO ORGANIZE...THOUGH THE UPPER
ENVIRONMENT NEVER BECOMES IDEAL. OVERALL PICTURE IS FOR WHATEVER
IS THERE...BE IT A TROUGH OR SOMETHING MORE SIGNIFICANT...TO TRACK
GENERALLY WWD TOWARD THE TX COAST OVER THE NEXT 48 TO 60 HRS.
CONTINUED TO SHOW NEAR SCA CRITERIA WINDS AND SEAS OVER THE
COASTAL WATERS...AND RAMPED UP RAIN CHANCES MONDAY AND TUESDAY.

LITTLE TO NO CHANGE MADE TO EXTENDED FORECAST.

AVIATION...DECAYING TSTM COMPLEX NEARING KBPT...WHICH WILL
RESULT IN TEMPO MVFR AND WIND GUSTS NEAR 40KT FROM 10Z TO 12Z.
VCTS FOR ANOTHER HR OR SO AT KLCH...WITH LINGERING -RA AT KLFT AND
KARA...WILL GIVE WAY TO VFR LATER THIS MORNING. KAEX...VFR
EXPECTED TO PREVAIL.

MARINE...LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO THE
COASTAL WATERS WILL RESULT IN WIND GUSTS IN EXCESS OF 40 KTS THIS
MORNING. OTHERWISE...LIGHT TO MODEST WEST TO SOUTHWEST FLOW WILL PREVAIL
THROUGH THE REST OF TODAY. LOW PRESSURE DEVELOPMENT OVER THE
NORTH-CENTRAL GULF WITH A SUBSEQUENT WESTWARD MOTION MAY RESULT IN
HIGHER WINDS AND SEAS ON MONDAY...WHICH WOULD LAST THROUGH AT
LEAST TUESDAY NIGHT. MARINERS ARE ENCOURAGED TO CONTINUE TO
MONITOR THE LATEST FORECASTS DURING THIS DEVELOPING WEATHER
SITUATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  96  76  95  76  90 /  30  30  40  50  50
KBPT  96  77  97  77  90 /  20  30  30  50  60
KAEX 101  75  98  75  94 /  30  30  30  20  30
KLFT  97  77  94  75  89 /  40  30  40  40  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM TO 7 PM CDT MONDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
     FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

&&

JS
Hazardous weather outlook, Aug 3, 5:59 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
559 AM CDT SUN AUG 3 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
559 AM CDT SUN AUG 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
HEAT WILL ONCE AGAIN BE A CONCERN TODAY...WITH HEAT INDICES
RANGING FROM 100 TO 105 IN THE AFTERNOON. ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. AT
THIS TIME...THE PROBABILITY OF SEVERE WEATHER IS LOW...BUT STRONG
STORMS WILL BE CAPABLE OF WIND GUSTS OF 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAT WILL CONTINUE TO BE A CONCERN MONDAY...WITH HEAT INDICES
AGAIN RANGING FROM 100 TO 105 IN THE AFTERNOON. AN AREA OF
DISTURBED WEATHER OVER THE NORTH CENTRAL GULF IS FORECAST TO
MOVE WEST ACROSS THE NORTHERN GULF...AND WILL BE MONITORED FOR
POTENTIAL TROPICAL DEVELOPMENT. AT A MINIMUM...INCREASING WINDS
AND SEAS SHOULD BE EXPECTED OVER THE COASTAL WATERS MONDAY THROUGH
LATE TUESDAY.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13

In the hours before

Local storm report, Aug 3, 9:51 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
951 AM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND DMG     MARKSVILLE              31.13N 92.06W
08/03/2008                   AVOYELLES          LA   LAW ENFORCEMENT

            SHERIFFS DEPARTMENT REPORTED NUMEROUS TREES DOWN PARISH
            WIDE.

&&

MOGGED
Special weather statement, Aug 3, 3:15 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
315 PM CDT SUN AUG 3 2008

LAZ027-028-030>033-TXZ181-182-032115-
RAPIDES LA-VERNON LA-EVANGELINE LA-ALLEN LA-BEAUREGARD LA-
ST. LANDRY LA-NEWTON TX-JASPER TX-
315 PM CDT SUN AUG 3 2008

...SIGNIFICANT WEATHER ALERT FOR RAPIDES...VERNON...EVANGELINE...
ALLEN...BEAUREGARD AND ST. LANDRY PARISHES...SIGNIFICANT WEATHER
ALERT FOR NEWTON AND JASPER COUNTIES UNTIL 415 PM CDT...

AT 310 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4
MILES WEST OF TOLEDO BEND DAM TO 6 MILES SOUTHEAST OF VILLE PLATTE...
MOVING SOUTHWEST AT 24 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  REDDELL AND BURR FERRY BY 320 PM CDT
  SUGARTOWN AND MAMOU BY 330 PM CDT
  ROSEPINE...GRANT AND EVANS BY 335 PM CDT
  WIERGATE AND BURKEVILLE BY 345 PM CDT
  MITTIE BY 350 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

JT

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:53 AM CDTSpecial Marine WarningLCH97 min
Aug 3, 5:29 AM CDTSpecial Marine WarningLCH2 hr
Aug 3, 3:33 PM CDTSevere Thunderstorm WarningLCHRapides, Vernon15 min
Aug 3, 4:26 PM CDTSevere Thunderstorm WarningLCHBeauregard34 min
Aug 3, 4:27 PM CDTInland Tropical Storm WarningLCH13 hr
Aug 3, 4:27 PM CDTTropical Storm WatchLCH6 hr
Aug 3, 4:27 PM CDTTropical Storm WatchLCH6 hr
Aug 3, 4:27 PM CDTTropical Storm WarningLCH39 days
Aug 3, 4:27 PM CDTTropical Storm WarningLCH48 hr
Aug 3, 5:10 PM CDTSevere Thunderstorm WarningLCHCalcasieu50 min
Aug 3, 6:23 PM CDTSpecial Marine WarningLCH52 min
Aug 3, 4:14 PM CDTSevere Thunderstorm WarningLCHJasper, Newton, Tyler46 min
Aug 3, 4:59 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler31 min
Aug 3, 5:51 PM CDTSevere Thunderstorm WarningLCHJefferson, Orange39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.